Texas, 2013

Flood and Hail in Texas, May 10, 2013

May 10, 2013 · NWS HGX · 16 events in 8 counties and zones

Clusters and lines of storms produced hail and flooding. In addition several homes and one individual were struck by lightning.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$1.0 million
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Clusters and lines of storms produced hail and flooding. In addition several homes and one individual were struck by lightning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 10, 3:58 AM CST, 2 hours 12 minutes earlier.

Area forecast discussion, May 10, 3:58 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
458 AM CDT FRI MAY 10 2013

.DISCUSSION...
AS SUSPECTED IN THE PREVIOUS DAYS...VAST MAJORITY OF THINGS ARE
BEING DRIVEN ON THE MESOSCALE. VERY FEW IF ANY 00Z MODELS INITIALIZED
OVERNIGHT WX THAT OCCURRED. IT'S NOT UNCOMMON IN THESE SITUATIONS
& TIME OF YEAR, BUT MAKES IT HARD TO FOLLOW ANY OF THEM FOR SPECIFIC
SHORT TERM DETAILS AND/OR CONFIDENCE.

NEXT UPPER IMPULSE CAN BE SEEN TO OUR WEST ON SAT & RADAR PIX.
PRECIP IS IN THE PROCESS OF INCREASING IN AREAL COVERAGE. WOULD
EXPECT THESE STORMS TO EVENTUALLY START PUSHING SE AS HIGH PRES
AND FRONT SLIDES FURTHER SOUTH. ISSUED A FLASH FLOOD WATCH FOR
PARTS OF SE TX (SEE BELOW) WHO SAW 4-7" RAIN LATE THURS. FAIRLY
LOW CONFIDENCE AS TO THE OVERALL THREAT THERE - ESP IF THE CELLS
KEEP MOVING OR DON'T TRAIN - BUT THIS NEXT DISTURBANCE IS COMING
IN A LITTLE FASTER THAN I'D LIKE AND PATTERN STILL SUPPORTS SOME
TRAINING. WOULD'VE PREFERRED THEY HAVE A LITTLE MORE TIME TO
RECOVER BETWEEN RAIN EPISODES. MENTIONED LOCALLY HEAVY RAINFALL
ELSEWHERE ALONG WITH THE POSSIBILITY OF AN ISOLATED SEVERE CELL OR
TWO ALSO.

MODELS ALL GENERALLY AGREE WITH A STRONGER DISTURBANCE MOVING
ALONG THE FRONT WHICH **SHOULD** BE SITUATED NEAR THE COAST LATER
TONIGHT BRINGING ANOTHER ROUND OF PRECIP. THEY'VE ALL BEEN PRETTY
CONSISTENT SHOWING THIS FOR THE LAST SEVERAL DAYS. MAJORITY OF ANY
STRONGER ACTIVITY SHOULD BE ALONG/SOUTH IF I-10 AND CLOSER TO THE
COAST. HOPEFULLY THE MATAGORDA BAY AREA SEES A GOOD SOAKER THAT
HAS BEEN ADVERTISED BY THE MODELS AS THAT AREA OF SE TX REALLY
NEEDS THE RAIN. FRONT SHOULD PUSH OFF THE COAST SAT MORNING WITH
RAIN MOSTLY TAPERING OFF IN THE AFTN.

ELONGATED H5 TROF STRETCHING FROM THE GREAT LAKES TO BAJA HAS
MOSTLY BEEN THE TRIGGER FOR ALL OF THIS AS DISTURBANCES IN THE SW
FLOW ALOFT PUSH THRU. SOUTHERN PARTS OF THIS TROF AROUD BAJA SHOULD
EVENTUALLY GET CUTOFF FROM THE MAIN FLOW THIS WEEKEND. RIDGING AND
DRIER WX SHOULD BRIEFLY TAKE SHAPE HERE EARLY IN THE WEEK...BUT
THE CUTOFF LOW SHOULD EVENTUALLY OPEN UP AND KICK OUT TOWARD
MIDWEEK BRINGING SOME SLIGHT RAIN CHANCES BACK INTO THE AREA. NO
FURTHER FRONTS ON THE HORIZON AFTER SATURDAY'S THRU AT LEAST DAY
10. SUMMER IS ON THE HORIZON. 47

&&

MARINE...
NOT A LOT OF CHANGES WITH THE FCST AS LIGHT/MODERATE ONSHORE WINDS
PERSIST TODAY/TONIGHT. STILL LOOKING FOR A BRIEF SHIFT OF THE LOW-
LEVEL FLOW TO THE NE THIS WEEKEND AS A WEAK COOL FRONT NUDGES INTO
COASTAL WATERS. AS HIGH PRESSURE MOVES OFF TO THE EAST...WE SHOULD
SEE A GRADUAL RETURN OF ONSHORE WINDS FOR NEXT WEEK. NOT EXPECTING
ANY CAUTION/ADVISORY FLAGS FOR OUR MARINE AREAS THESE NEXT SEVERAL
DAYS. 41

&&

AVIATION...
MESSY MESSY FCST AS ONGOING ACTIVITY SLOWLY MOVES OUT TO THE EAST.
ATTM NOT A LOT OF CONFIDENCE WITH WHEN/WHERE (OR EVEN IF) THE PCPN
WILL REDEVELOP THIS AFTN. BUT MODELS HAVE BEEN PERSISTENT WITH THE
IDEA OF MORE STORMS LATE TODAY. WILL LIKELY OPT FOR VCTS AND TEMPO
MVFR CIGS/VIS IN THE AFTN. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      80  62  78  59  82 /  70  40  40  10  10
HOUSTON (IAH)              82  64  82  63  83 /  60  50  50  10  10
GALVESTON (GLS)            79  69  79  69  80 /  60  60  60  10  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
     ZONES: GRIMES...POLK...SAN JACINTO...WALKER.

GM...NONE.

&&
Hazardous weather outlook, May 10, 4:31 AM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
531 AM CDT FRI MAY 10 2013

TXZ163-164-176>179-195>200-210>214-226-227-235>238-111045-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
531 AM CDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...LOCALLY HEAVY RAIN AND SLIGHT CHANCE OF SEVERE THUNDERSTORMS
TODAY AND TONIGHT...

.DAY ONE...TODAY AND TONIGHT

THE NEXT UPPER LEVEL DISTURBANCE AND ASSOCIATED SHOWERS AND
THUNDERSTORMS WILL BE MOVING INTO THE REGION FROM CENTRAL TEXAS
LATER THIS MORNING AND AFTERNOON. MOST LOCATIONS WILL SEE AVERAGE
RAINFALL AMOUNTS BETWEEN 1/2 AND 1 INCH. HOWEVER...THE WEATHER
PATTERN ALSO SUPPORTS TRAINING STORMS THAT CAN PRODUCE LOCALIZED
VERY HEAVY RAINFALL. YESTERDAY AND LAST NIGHT...SWATHS OF 3 TO 7
INCH AMOUNTS WERE OBSERVED AND SIMILAR AMOUNTS ARE AGAIN POSSIBLE
TODAY. CONFIDENCE AS TO EXACTLY WHERE AND WHEN THIS WILL OCCUR IS
LOW. LOCATIONS THAT HAVE ALREADY RECEIVED HEAVY RAIN ARE AT A
GREATER RISK OF FLOODING SHOULD SIMILAR DOWNPOURS OCCUR THERE
TODAY.

ANOTHER DISTURBANCE IS FORECAST TO MOVE ACROSS SOUTHERN PARTS OF
THE REGION TONIGHT. AREAS GENERALLY SOUTH OF I-10...AND OFFSHORE...APPEAR
TO HAVE THE BETTER CHANCES OF SEEING HAZARDOUS WEATHER WITH THIS
DISTURBANCE.

THE PRIMARY WEATHER THREAT THROUGH TONIGHT WILL BE FLOODING ASSOCIATED
WITH LOCALIZED HEAVY RAINFALL. A FEW ISOLATED SEVERE STORMS ARE
ALSO POSSIBLE WITH SOME DAMAGING WINDS AND HAIL.

MARINERS SHOULD EXPECT HIGHER WINDS AND SEAS NEAR STORMS...ESPECIALLY
LATER THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE COLD FRONT AND ASSOCIATED SHOWERS AND STORMS DESCRIBED ABOVE
SHOULD PUSH OFFSHORE SATURDAY MORNING AND AFTERNOON...ENDING THE
THREAT OF HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY. WE ALSO ENCOURAGE REPORTS
OF SIGNIFICANT WEATHER VIA TWITTER. OUR USERNAME IS @NWSHOUSTON.

In the hours before

Special weather statement, May 10, 12:11 AM CST, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
111 AM CDT FRI MAY 10 2013

TXZ210-100645-
COLORADO TX-
111 AM CDT FRI MAY 10 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FLATONIA...OR ABOUT 20 MILES WEST
OF WEIMAR...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLUMBUS AND WEIMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2979 9672 2996 9657 2991 9654 2985 9646
      2947 9644 2950 9672 2958 9679 2958 9683
      2962 9684 2963 9688
TIME...MOT...LOC 0605Z 268DEG 33KT 2971 9703

40
Special weather statement, May 10, 12:25 AM CST, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
125 AM CDT FRI MAY 10 2013

TXZ197-210>212-100700-
COLORADO TX-AUSTIN TX-WALLER TX-WASHINGTON TX-
125 AM CDT FRI MAY 10 2013

...SPECIAL WEATHER STATEMENT...

AT 121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF BRENHAM...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRENHAM AND BELLVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3027 9611 3023 9611 3021 9617 3015 9616
      3016 9618 3014 9619 3011 9619 3000 9609
      2996 9612 2991 9612 2985 9646 2995 9658
      2996 9657 3013 9665
TIME...MOT...LOC 0621Z 265DEG 28KT 3005 9642

40
Special weather statement, May 10, 12:52 AM CST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
152 AM CDT FRI MAY 10 2013

TXZ200-213-214-227-237-100730-
FORT BEND TX-CHAMBERS TX-BRAZORIA TX-HARRIS TX-LIBERTY TX-
152 AM CDT FRI MAY 10 2013

...SPECIAL WEATHER STATEMENT...

AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STAFFORD...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOUSTON...MISSOURI CITY...CHANNELVIEW...DEER PARK...SUGAR LAND...
CLOVERLEAF...FIRST COLONY...BELLAIRE...SOUTH HOUSTON...PECAN GROVE...
WEST UNIVERSITY PLACE...GALENA PARK...JACINTO CITY...STAFFORD...
HIGHLANDS...TOWN WEST...DAYTON...MEADOWS...HUNTERS CREEK VILLAGE AND
BUNKER HILL VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL WAS ALSO DEVELOPING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2987 9473 2973 9503 2975 9506 2977 9504
      2978 9505 2975 9507 2972 9505 2944 9566
      2961 9578 3015 9495
TIME...MOT...LOC 0649Z 233DEG 44KT 2963 9550

40
Special weather statement, May 10, 1:01 AM CST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
201 AM CDT FRI MAY 10 2013

TXZ210>212-226-227-100730-
FORT BEND TX-COLORADO TX-AUSTIN TX-WALLER TX-WHARTON TX-
201 AM CDT FRI MAY 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FORT BEND...EAST
CENTRAL COLORADO...SOUTHEASTERN AUSTIN...SOUTHWESTERN WALLER AND
NORTH CENTRAL WHARTON COUNTIES UNTIL 230 AM CDT...

AT 158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF EAGLE LAKE...MOVING NORTHEAST AT
35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SEALY...EAGLE LAKE...BROOKSHIRE...SAN FELIPE...AND PATTISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2996 9606 2972 9591 2956 9634 2972 9644
TIME...MOT...LOC 0658Z 241DEG 28KT 2969 9631

40
Special weather statement, May 10, 1:21 AM CST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
221 AM CDT FRI MAY 10 2013

TXZ199-212-213-100800-
HARRIS TX-WALLER TX-MONTGOMERY TX-
221 AM CDT FRI MAY 10 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 8 MILES SOUTH OF WALLER TO NEAR STAGECOACH...
MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TOMBALL...BROOKSHIRE...WALLER...PATTISON AND STAGECOACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3025 9558 2997 9540 2976 9595 2998 9608
TIME...MOT...LOC 0717Z 243DEG 27KT 2994 9590

40
Special weather statement, May 10, 2:41 AM CST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
341 AM CDT FRI MAY 10 2013

TXZ200-214-100915-
CHAMBERS TX-LIBERTY TX-
341 AM CDT FRI MAY 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAMBERS AND
SOUTHEASTERN LIBERTY COUNTIES UNTIL 415 AM CDT...

AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF ANAHUAC...OR 14 MILES WEST OF
HAMSHIRE...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINNIE AND STOWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2972 9436 2967 9459 2985 9465 2994 9445
      2992 9444 2989 9444 2988 9436
TIME...MOT...LOC 0836Z 250DEG 26KT 2979 9454

40

The radar

The Houston radar (KHGX), 36 km away, was scanning. The volume nearest the first event began at 12:11 UTC.

Open the radar archive at this moment

Event by event

8 hail, 4 lightning, 2 thunderstorm wind, 1 heavy rain, 1 flood. Local standard time, as filed.

Heavy Rain, Harris

When
May 10, 6:10 AM CST
Where
Harris County, 0.65 mi W of Clinton Park
Property damage
$2,000
Reported by
Newspaper
Coordinates
29.721, -95.311

Heavy rains weakened the root system of a large tree causing it to collapse.

Hail, Austin

When
May 10, 7:50 AM CST to 7:53 AM CST
Where
Austin County, 0.04 mi N of Bellville
Measured
1 in hail
Reported by
Public
Coordinates
29.951, -96.270

A severe thunderstorm produced nickel to quarter sized hail.

Hail, Burleson

When
May 10, 7:55 AM CST
Where
Burleson County, 2.75 mi ENE of Davidson
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
30.490, -96.590

A strong thunderstorm produced dime sized hail between Caldwell and Snook.

Hail, Harris

When
May 10, 8:56 AM CST
Where
Harris County, 0.77 mi NNW of Bender
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
29.941, -95.303

A severe thunderstorm produced quarter sized hail near the intersection of Beltway 8 and Lee Road.

Hail, Harris

When
May 10, 8:58 AM CST
Where
Harris County, 1.38 mi ENE of Bender
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
29.940, -95.280

A severe thunderstorm produced quarter sized hail at the intersection of Old Humble Road and Beltway 8.

Hail, Harris

When
May 10, 9:00 AM CST
Where
Harris County, 2.4 mi E of Bender
Measured
0.88 in hail
Reported by
Public
Coordinates
29.930, -95.260

A strong thunderstorm produced nickel sized hail in the Fall Creek subdivision by the Redstone golf course.

Lightning, Harris

When
May 10, 9:00 AM CST
Where
Harris County, 1.51 mi SSE of White Oak Acres
Injuries
1 direct, 0 indirect
Reported by
Newspaper
Coordinates
29.800, -95.440

Lightning struck a man at the intersection of Seamist Drive and Tannehill Drive.

Flood, Harris

When
May 10, 9:00 AM CST to 12:00 PM CST
Where
Harris County, 1.42 mi ENE of Golden Acres to 1.62 mi WNW of Lake Houston Dam
Cause
Heavy Rain
Property damage
$750,000
Reported by
Department of Highways
Coordinates
29.681, -95.150

There were numerous reports of flooding around the greater Houston metropolitan area. There was curb high street flooding at the intersection of Gessner and Hammerly Streets. There was also high water causing flooding at the West Sam Houston Tollway southbound at U.S. Highway 59 southwest. Frontage road flooding was reported at the 610 West Loop northbound at U.S. Highway 59 southwest. There was a road closure at the U.S. 59 southwest freeway at Shepherd Drive due to high water. Road flooding was also reported in Humble, state highway 288 southbound at the 610 south loop, southwest U.S. 59 northbound at the 610 west loop, and at the south Beltway 8 eastbound at U.S. 90 alternate south.

Hail, Harris

When
May 10, 9:10 AM CST
Where
Harris County, 2.44 mi WNW of Harmaston
Measured
1 in hail
Reported by
Public
Coordinates
29.988, -95.185

A severe thunderstorm produced quarter sized hail near Atascocita.

Lightning, Fort Bend

When
May 10, 9:12 AM CST
Where
Fort Bend County, 4.58 mi SSW of Katy
Property damage
$100,000
Reported by
Newspaper
Coordinates
29.736, -95.819

Lightning caused a house fire in the Silver Ranch subdivision in Katy.

Lightning, Fort Bend

When
May 10, 9:30 AM CST
Where
Fort Bend County, 1.79 mi N of Crabb
Property damage
$15,000
Reported by
Newspaper
Coordinates
29.556, -95.717

Lightning struck a car and set it ablaze at the intersection of Williams Way Blvd. and Highway 59.

Lightning, Fort Bend

When
May 10, 9:35 AM CST
Where
Fort Bend County, 2.76 mi S of Clodine
Property damage
$130,000
Reported by
Newspaper
Coordinates
29.660, -95.680

Lightning caused a home fire on the 10500 block of East Aliana Trace Drive in Mission Bend.

Thunderstorm Wind, Wharton

When
May 10, 10:00 AM CST
Where
Wharton County, 0.69 mi S of Magnet
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
29.140, -95.980

A severe thunderstorm downed trees on Highway 60.

Thunderstorm Wind, Matagorda

When
May 10, 10:15 AM CST
Where
Matagorda County, 0.6 mi W of Bay City
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
28.980, -95.960

This severe thunderstorm wind gust was measured at the Bay City AWOS site.

Hail, Brazoria

When
May 10, 10:50 PM CST to 10:55 PM CST
Where
Brazoria County, 3.92 mi E of Peterson Lndg
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
29.248, -95.165

A strong thunderstorm produced dime to nickel sized hail for about five minutes at the intersection of FM 2917 and FM 2004.

Hail, Galveston

When
May 10, 11:12 PM CST
Where
Galveston County, 0.92 mi NW of Jamaica Beach
Measured
1.75 in hail
Property damage
$45,000
Reported by
Public
Coordinates
29.190, -94.980

A severe thunderstorm produced golf ball sized hail that damaged vehicles near Jamaica Beach.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459508, 448957, 448967, 448968, 448979, 448989, 448995, 450029, 449019, 449018, 449020, 449021, 449022, 449023, 449024, 449025.